MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON UNITY TOTAL PLUS POSTERIOR PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON UNITY TOTAL PLUS POSTERIOR PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065000478
Medical Device Problem Codes Suction Problem (2170); Free or Unrestricted Flow (2945); Improper Flow or Infusion (2954)
Health Effect - Clinical Codes Blurred Vision (2137); Intraocular Pressure Decreased (4468)
Date of Event 09/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
The physician reported that an ophthalmic operating system was used for the vitro retinal surgery.During the surgery the system pressure was too high, and physician attempted to switch to air mode, but system did not deliver the air and patient had poor vision, severe hypotony and patient received decaline injection to flatten the retina.The surgeon attempted to inject silicone, but instead of using the trocar as recommended.The surgery was completed on the same day with another system.The current condition of the patient condition was unknown.Additional information has been requested and none received till date.
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.2., h.3., h.6.And h.11.Two turbid packs were visually inspected.Only one probe manifold, and one infusion cannula line connecting to the yellow stopcock was observed with the returned product.The returned probe manifold and the infusion cannula line were used to test both products.The drain bags detached due to saturation.The irrigation and aspiration luers were intact.Flare shape was observed in the blue socket fittings at the aspiration tubing insertion end.The infusion airline leak test was performed by generating pressure and met specifications.No leakage was observed from the auto stopcock filters.The o-rings presented on the low-pressure air system (lpas) connectors.The products were tested using the unity console, and current software version.The products could prime and pass calibration successfully.No message code appeared on the screen.The irrigation pressure sensor (ips) / redundant pressure sensor (rps) / aspiration pressure sensor (aps) accuracy, infusion and auxiliary aspiration flow rate tests, and max vacuum level from the prime test results data all passed performance specifications.After priming, fluid air-exchange function at the prescribed setting was performed on the infusion manifold for 5 times.With the infusion control on, fluid flowed from the cassette continuously without generating air to the infusion line.When the air control was on, only air was introduced from the console to the infusion cannula line, and no fluid was aspirated from the probe aspiration line and the auxiliary line.The product met specification.We were unable to replicate the customer's experience during laboratory evaluation.The investigation conducted a non-conformance review of the reported lot number.No deviation was identified that would have contributed to this event and all corresponding production release specifications defined in the device master record were met.Review of the event report provides details the system was misused at one point.Based on the evaluation of the information and materials received, the root cause of the customer's complaint could not be established; the returned product functioned per specifications.Based on the evaluation of the information and materials received, the product met specifications and therefore no corrective action is required.Before release from manufacturing, every pak batch must pass quality testing and inspection confirming that the batch meets all product and packaging specifications.Complaint data for all company products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
UNITY TOTAL PLUS POSTERIOR PROCEDURE PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23298053
Report Number1644019-2025-04015
Device Sequence Number4890186
Product Code LRO
UDI-Device Identifier00380650004789
UDI-Public(01)00380650004789(17)270331(11)250424(10)17CP2D
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065000478
Device Lot Number17CP2D
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/18/2025
Supplement Date Received by Manufacturer12/24/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date01/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BSS STERILE IRRIGATING SOLUTION.; UNITY VCS CONSOLE.
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexMale